Discussions that mention prozac

Obsessive Compulsive Disorder (OCD) board


Most cases of OCD are best treated with a combination of BOTH medication and CBT, but everyone's different; some only use meds and some only use CBT. Anyway, it really depends on what type of OCD you have. CBT works wonders for contamination OCD and checkers. However, if you're a pure obsessional like me, and only have mental compulsions, CBT isn't very beneficial... It didn't really help me because of that reason- my blasphemous obsessions have abated, but I don't know if this was the CBT or just because it's time for my OCD to wane again. :rolleyes: (I'm the classic "waxer-waner.") The medications never really helped me either. I've had several "breakdowns" where my OCD got REALLY bad while I was on the meds... I've been on Zoloft (which did help at first because it was the first psychiatric medication that I ever used, and I definitely needed something), Lexapro (horrible...), and Prozac, which I just finished weaning off of today. Now, I'm only taking Lamictal, a mood stabilizer, and Klonopin when I need it for my panic attacks. Everyone has different success stories, and unfortunately, treatment of mental illness is basically a trial-and-error thing. Good luck, God bless, and if you have any questions, feel free to ask! :angel:
-GatsbyLuvr1920-
Hey, HippieChic! Yes, I'm sure that your CBT therapist will work on the medication fear first before moving on to the rest. As for me and side effects, every psychiatric medication I've taken has given me the same side effect: fatigue, fatigue, and more fatigue. It sucks because I hate to sleep, and it inhibits me from getting any homework done, that and me being unable to break away from my forums because I compulsively check them... I slept from ten-thirty to 12:30 today, which is a relatively short time for me with the medication, and I could fall asleep right now, and it's only 8:30. Unfortunately, Prozac, Klonopin, and Lamictal all cause drowsiness, and even though I stopped the Prozac and only take the Klonopin sparingly, I'll still probably be unable to stay awake. Other than that, I can't say I've had any other side effects. The other common one I've heard about is sexual side effects, but since I'm only 18 and a devoted virgin until marriage, I have no idea whether or not I have those or not! lol! :D Write back soon! :angel:
-GatsbyLuvr1920-